Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 73, NWS Tallahassee, FL

June 19, 2001Henry County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 19, 2001, 5:35 PM CDT for Henry County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 19, 2001, 5:35 PM CDT (22:35 UTC)
Expired
Jun 19, 2001, 6:15 PM CDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Henry County, AL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1027 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 192236
SVRTLH

ALC067-192315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 PM CDT TUE JUN 19 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN ALABAMA

* UNTIL 615 PM CDT...

* AT 535 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 6 MILES SOUTHWEST OF
  ABBEVILLE...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ABBEVILLE BY 540 PM CDT...
  EDWIN BY 545 PM CDT...
  ABBEVILLE MUNI AIRPORT BY 550 PM CDT...
  LAWRENCEVILLE BY 555 PM CDT...
  SCREAMER BY 605 PM CDT...

TH%E MAIN THREAT FROM THIS STORM IS LARGE HAIL...WITH SOME POSSIBLE 
DAMAGING WINDS.


LAT...LON 3159 8543 3139 8514 3173 8513 3170 8536

.END

17-GOULD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:43 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 19, 1:43 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EDT TUE JUN 19 2001

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 PM EDT TUE JUN 19 2001

WILL HAVE TO KEEP THIS BRIEF AS WE HAVE HAD AWIPS PROBLEMS AND JUST
RECEIVED (18Z) LATEST FWC NUMERICAL GUIDANCE. HAVE YET TO SEE LATEST
MAV OR FAN.

SO FAR THUNDERSTORM ACTIVITY ALONG SEA BREEZE NOT AS ACTIVE AS
EXPECTED. BULK OF STORMS CURRENTLY OVER MOBILE'S CWA.

MODELS/ZFP: MODELS SHOW WEAK PRESSURE PATTERN ALOFT THROUGH
WEDNESDAY...TRANSITIONING TO A DIGGING TROUGH ON THURSDAY AS A
RIDGE BUILDS OUT WEST. AT THE SURFACE...HIGH OFF THE MID-ATLANTIC
STATES MOVES EAST WITH WEAKENING RIDGE CONTINUING TO EXTEND ACROSS
THE SOUTHEAST STATES THROUGH THURSDAY. A COLD FRONT WILL APPROACH
FROM THE NORTHWEST ON FRIDAY AND PUSH ACROSS THE CWA DURING THE DAY
ON SATURDAY. WILL BASE POPS SOLELY ON SEA BREEZE CLIMATOLOGY. FOR
WEDNESDAY AND THURSDAY WE WILL HAVE A REGIME 4 (W-SW 1000-700MB MEAN
FLOW < 10 KT). WILL CONTINUE WITH CHANCE POPS ALL ZONES DURING
"DAYTIME" PERIODS AND SLIGHT CHANCE "EVENINGS". TEMPS WILL CONTINUE
NEAR CLIMO.

MARINE - WINDS ARE GOING TO BE TRICKY AS MODELS DIVERGE ON DIRECTION
WITH WEAK PRESSURE PATTERN OVER THE NORTHEAST GULF. TONIGHT THROUGH
WEDNESDAY...WINDS SHOULD BE FROM THE EAST TO SOUTH QUADRANT...
OTHERWISE WILL USE "VARIABLE" WORDING. SPEEDS WILL BE 10 KNOTS OR
LESS...EXCEPT HIGHER NEAR THE COAST WITH THE SEA BREEZE. ON
THURSDAY...WINDS SHOULD VEER TO THE SOUTHWEST AND INCREASE SLIGHTLY
AHEAD OF APPROACHING COLD FRONT.

FIRE WEATHER - NO WATCHES OR WARNINGS PLANNED.

PRELIMINARY NUMBERS...
TLH 069/091 068/091 2424
PFN 071/086 073/087 2424
DHN 069/089 070/090 2424
ABY 068/089 070/090 2424
VLD 070/090 070/091 2424

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:56 PM CDTSevere Thunderstorm WarningTAECoffee49 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.